Alert archive / Pennsylvania / Flash Flood Warnings in 2002
Flash Flood Warning 36, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 5, 2002, 10:30 PM EDT for Jefferson County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2002, 10:30 PM EDT (02:30 UTC)
- Expired
- Jun 6, 2002, 1:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Jefferson County, PA
The radar
The State College radar (KCCX), 87 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 060230 FFWPBZ PAC065-060530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1029 PM EDT WED JUN 5 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN PENNSYLVANIA * UNTIL 130 AM EDT * AT 1029 PM EDT...FLASH FLOODING WAS REPORTED ON SEVERAL ROADS IN THE COUNTY. SOME ROADS ARE CLOSED. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:15 PM EDT, 8 hours 15 minutes earlier.
Area forecast discussion, Jun 5, 2:15 PM EDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 215 PM EDT WED JUN 5 2002 WHATEVER CAP IS LEFT IS JUST ABOUT GONE. EXPECT SPC WATCH NEXT COUPLE OF HOURS. MODELS HAVE SLOWED FRONT DOWN AND WILL BRING A WAVE ALONG IT THURS MID DAY. TRAINING OF CELLS OVERNIGHT A GOOD BET AS FRONT LINES UP WITH UPPER FLOW WITH SHORT WV APPROACHING. FEEL NORTHERN EXTENT OF HEAVY QPF MAY BE OVERDONE SO WILL GO WITH FLOOD WATCH ALL BUT NORTHERN TIER COUNTIES THROUGH THURS MORNING. RIDGE FINALLY BUILDS IN LATER IN THE DAY THURS WITH ANY LINGERING PRECIP ENDING BY EVENING. NEXT CHANCE PRECIP MONDAY AS SW FLOW RETURNS. TEMPS SIMILAR TO MOS. PIT 64 70 55 76 / 90 80 30 0 HLG 67 72 55 76 / 90 80 30 0 MGW 67 70 55 76 / 90 80 30 0 ZZV 66 72 54 78 / 90 80 10 0 PHD 64 71 54 78 / 90 80 10 0 FKL 60 66 49 73 / 80 60 30 0 DUJ 61 66 49 72 / 80 60 30 0 LBE 64 70 55 76 / 90 80 30 0 BTP 60 66 49 73 / 80 60 30 0 IDI 64 70 55 76 / 90 80 30 0 ODM 63 67 54 70 / 90 80 40 10 .PBZ... MD...FLOOD WATCH FOR TONIGHT INTO THURS MORNG FOR ZONE MDZ001. OH...FLOOD WATCH FOR TONIGHT INTO THURS MORNG FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR TONIGHT INTO THURS MORNG FOR ZONES PAZ020>021...PAZ023...PAZ029>032. WV...FLOOD WATCH FOR TONIGHT INTO THURS MORNG FOR ZONES WVZ001>004...WVZ012...WVZ021>023-041.
In the hours before
Local storm report, Jun 5, 8:38 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
838 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 5 N WORTHVILLE PA FLASH FLOODS
06/05/02 JEFFERSON TARKIN RUN FLOODING SR
3003, SR 3005, SR 3007Local storm report, Jun 5, 9:43 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
943 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM COOL SPRINGS PA FLASH FLOODS
06/05/02 JEFFERSON SEVERAL ROADS WASHED OUT.
0830 PM BROOKVILLE PA FLASH FLOODS
06/05/02 JEFFERSON 3.7 INCHES OF RAIN IN 2.5
HOURS.Local storm report, Jun 5, 9:44 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
944 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM ZANESVILLE OH WIND DAMAGE
06/05/02 MUSKINGUM TREES DOWN
0420 PM NEW CASTLE PA .88 INCH HAIL
06/05/02 LAWRENCE
0425 PM NORTH VANDERGRIFT PA WIND DAMAGE
06/05/02 ARMSTRONG TREES KNOCKED POWER LINES
DOWN
0450 PM RIMERSBURG PA .75 INCH HAIL
06/05/02 CLARION
0455 PM WARSAW OH WIND DAMAGE
06/05/02 COSHOCTON TREES DOWN
0500 PM SLIPPERY ROCK PA .75 INCH HAIL
06/05/02 BUTLER
0515 PM WORTHVILLE PA .75 INCH HAIL
06/05/02 JEFFERSON
0515 PM RAGERSVILLE OH WIND DAMAGE
06/05/02 TUSCARAWAS TREES DOWN REPORTED BY
0531 PM GREENVILLE PA WIND DAMAGE
06/05/02 MERCER TREES AND LARGE BRANCHES
DOWNREPORTED BY
0540 PM COUNTYWIDE PA WIND DAMAGE
06/05/02 LAWRENCE TREES DOWN
0545 PM ANITA PA WIND DAMAGE
06/05/02 JEFFERSON TREES DOWN
0615 PM 2 S CARROLLTON PA WIND DAMAGE
06/05/02 CARROLL TREES DOWN
0615 PM LEETONIA OH WIND DAMAGE
06/05/02 COLUMBIANA TREES DOWN
0615 PM SALEM OH WIND DAMAGE
06/05/02 COLUMBIANA TREES DOWN
0645 PM BRADYS BEND PA WIND DAMAGE
06/05/02 ARMSTRONG TREES AND POWER LINES DOWN
0700 PM 5 N EVANS CITY PA WIND DAMAGE
06/05/02 BUTLER TREES DOWN
0715 PM BEAVER FALLS PA WIND DAMAGE
06/05/02 BEAVER TREES DOWN
0725 PM WEXFORD PA 60 MPH TSTM WIND GUST
06/05/02 ALLEGHENY
0730 PM BIG RUN PA WIND DAMAGE
06/05/02 JEFFERSON TREES DOWN
0735 PM WEXFORD PA WIND DAMAGE
06/05/02 ALLEGHENY TREES DOWN
0805 PM ANITA PA FLASH FLOODS
06/05/02 JEFFERSON HOUSES FLOODED
0805 PM WORTHVILLE PA FLASH FLOODS
06/05/02 JEFFERSON HOUSES FLOODED
0820 PM 5 N WORTHVILLE PA FLASH FLOODS
06/05/02 JEFFERSON TARKIN RUN FLOODING SR
3003, SR 3005, SR 3007
0830 PM BROOKVILLE PA FLASH FLOODS
06/05/02 JEFFERSON 3.7 INCHES OF RAIN IN 2.5
HOURS.
0940 PM COOL SPRINGS PA FLASH FLOODS
06/05/02 JEFFERSON SEVERAL ROADS WASHED OUT.Local storm report, Jun 5, 9:44 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH, PA
944 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM ZANESVILLE OH WIND DAMAGE
06/05/02 MUSKINGUM TREES DOWN
0420 PM NEW CASTLE PA .88 INCH HAIL
06/05/02 LAWRENCE
0425 PM NORTH VANDERGRIFT PA WIND DAMAGE
06/05/02 ARMSTRONG TREES KNOCKED POWER LINES
DOWN
0450 PM RIMERSBURG PA .75 INCH HAIL
06/05/02 CLARION
0455 PM WARSAW OH WIND DAMAGE
06/05/02 COSHOCTON TREES DOWN
0500 PM SLIPPERY ROCK PA .75 INCH HAIL
06/05/02 BUTLER
0515 PM WORTHVILLE PA .75 INCH HAIL
06/05/02 JEFFERSON
0515 PM RAGERSVILLE OH WIND DAMAGE
06/05/02 TUSCARAWAS TREES DOWN
0531 PM GREENVILLE PA WIND DAMAGE
06/05/02 MERCER TREES AND LARGE BRANCHES
DOWN
0540 PM COUNTYWIDE PA WIND DAMAGE
06/05/02 LAWRENCE TREES DOWN
0545 PM ANITA PA WIND DAMAGE
06/05/02 JEFFERSON TREES DOWN
0615 PM 2 S CARROLLTON PA WIND DAMAGE
06/05/02 CARROLL TREES DOWN
0615 PM LEETONIA OH WIND DAMAGE
06/05/02 COLUMBIANA TREES DOWN
0615 PM SALEM OH WIND DAMAGE
06/05/02 COLUMBIANA TREES DOWN
0645 PM BRADYS BEND PA WIND DAMAGE
06/05/02 ARMSTRONG TREES AND POWER LINES DOWN
0700 PM 5 N EVANS CITY PA WIND DAMAGE
06/05/02 BUTLER TREES DOWN
0715 PM BEAVER FALLS PA WIND DAMAGE
06/05/02 BEAVER TREES DOWN
0725 PM WEXFORD PA 60 MPH TSTM WIND GUST
06/05/02 ALLEGHENY
0730 PM BIG RUN PA WIND DAMAGE
06/05/02 JEFFERSON TREES DOWN
0735 PM WEXFORD PA WIND DAMAGE
06/05/02 ALLEGHENY TREES DOWN
0805 PM ANITA PA FLASH FLOODS
06/05/02 JEFFERSON HOUSES FLOODED
0805 PM WORTHVILLE PA FLASH FLOODS
06/05/02 JEFFERSON HOUSES FLOODED
0820 PM 5 N WORTHVILLE PA FLASH FLOODS
06/05/02 JEFFERSON TARKIN RUN FLOODING SR
3003, SR 3005, SR 3007
0830 PM BROOKVILLE PA FLASH FLOODS
06/05/02 JEFFERSON 3.7 INCHES OF RAIN IN 2.5
HOURS.
0940 PM COOL SPRINGS PA FLASH FLOODS
06/05/02 JEFFERSON SEVERAL ROADS WASHED OUT.Local storm report, Jun 5, 10:04 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1004 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM PUNXSUTAWNEY PA FLASH FLOODS
06/05/02 JEFFERSON HOUSE FLOODED
0800 PM PUNXSUTAWNEY PA WIND DAMAGE
06/05/02 JEFFERSON LARGE TREES BLOWN DOWNLocal storm report, Jun 5, 10:07 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1007 PM EDT WED JUN 5 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM ZANESVILLE OH WIND DAMAGE
06/05/02 MUSKINGUM TREES DOWN
0420 PM NEW CASTLE PA .88 INCH HAIL
06/05/02 LAWRENCE
0425 PM NORTH VANDERGRIFT PA WIND DAMAGE
06/05/02 ARMSTRONG TREES KNOCKED POWER LINES
DOWN
0450 PM RIMERSBURG PA .75 INCH HAIL
06/05/02 CLARION
0455 PM WARSAW OH WIND DAMAGE
06/05/02 COSHOCTON TREES DOWN
0500 PM SLIPPERY ROCK PA .75 INCH HAIL
06/05/02 BUTLER
0515 PM WORTHVILLE PA .75 INCH HAIL
06/05/02 JEFFERSON
0515 PM RAGERSVILLE OH WIND DAMAGE
06/05/02 TUSCARAWAS TREES DOWN REPORTED BY
0531 PM GREENVILLE PA WIND DAMAGE
06/05/02 MERCER TREES AND LARGE BRANCHES
DOWNREPORTED BY
0540 PM COUNTYWIDE PA WIND DAMAGE
06/05/02 LAWRENCE TREES DOWN
0545 PM ANITA PA WIND DAMAGE
06/05/02 JEFFERSON TREES DOWN
0615 PM 2 S CARROLLTON PA WIND DAMAGE
06/05/02 CARROLL TREES DOWN
0615 PM LEETONIA OH WIND DAMAGE
06/05/02 COLUMBIANA TREES DOWN
0615 PM SALEM OH WIND DAMAGE
06/05/02 COLUMBIANA TREES DOWN
0645 PM BRADYS BEND PA WIND DAMAGE
06/05/02 ARMSTRONG TREES AND POWER LINES DOWN
0700 PM 5 N EVANS CITY PA WIND DAMAGE
06/05/02 BUTLER TREES DOWN
0715 PM BEAVER FALLS PA WIND DAMAGE
06/05/02 BEAVER TREES DOWN
0725 PM WEXFORD PA 60 MPH TSTM WIND GUST
06/05/02 ALLEGHENY
0730 PM BIG RUN PA WIND DAMAGE
06/05/02 JEFFERSON TREES DOWN
0735 PM WEXFORD PA WIND DAMAGE
06/05/02 ALLEGHENY TREES DOWN
0800 PM PUNXSUTAWNEY PA WIND DAMAGE
06/05/02 JEFFERSON LARGE TREES BLOWN DOWN
0805 PM ANITA PA FLASH FLOODS
06/05/02 JEFFERSON HOUSES FLOODED
0805 PM WORTHVILLE PA FLASH FLOODS
06/05/02 JEFFERSON HOUSES FLOODED
0820 PM 5 N WORTHVILLE PA FLASH FLOODS
06/05/02 JEFFERSON TARKIN RUN FLOODING SR
3003, SR 3005, SR 3007
0830 PM BROOKVILLE PA FLASH FLOODS
06/05/02 JEFFERSON 3.7 INCHES OF RAIN IN 2.5
HOURS.
0930 PM PUNXSUTAWNEY PA FLASH FLOODS
06/05/02 JEFFERSON HOUSE FLOODED
0940 PM COOL SPRINGS PA FLASH FLOODS
06/05/02 JEFFERSON SEVERAL ROADS WASHED OUT.The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:12 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 63 min |
| Jun 5, 8:38 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 37 min |
| Jun 6, 12:52 PM EDT | Flash Flood Warning | PBZ | Greene | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.